On Total Covers of Block-Cactus Graphs

  • Yu-Ting Li
  • Jia-Jie Liu
  • Yue-Li Wang
Conference paper
Part of the Smart Innovation, Systems and Technologies book series (SIST, volume 20)


Let G = (V,E) be a simple graph with vertex set V and edge set E. A subset W ⊆ V ∪ E is a total covering set if every element x ∈ (V ∪ E) ∖ W is either adjacent to or incident to an element of W. The total covering problem is to find a total covering set of G. In this paper, we show that this problem can be solved in linear-time on block-cactus graphs.


total cover dominating set mixed dominating set block-cactus graph 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Alavi, Y., Behzad, M., Lesniak-Foster, L.M., Nordhaus, E.A.: Total matchings and total coverings of graphs. J. Graph Theor. 1, 135–140 (1977)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Alavi, Y., Liu, J., Wang, J., Zhang, Z.: On total covers of graphs. Discrete Math. 100, 229–233 (1992)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Cockayne, E.J., Goodman, S., Hedetniemi, S.T.: A linear algorithm for the domination number of a tree. Inform. Process. Lett. 4, 41–44 (1975)MATHCrossRefGoogle Scholar
  4. 4.
    Erdős, P., Meir, A.: On total matching numbers and total covering numbers of complementary graphs. Discrete Math. 19, 229–233 (1977)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Haynes, T.W., Hedetniemi, S.T., Slater, P.J.: Fundamentals of Domination in Graphs. Marcel Dekker, New York (1998)MATHGoogle Scholar
  6. 6.
    Meir, A.: On total covering and matching of graphs. J. Comb. Theory B 24, 164–168 (1978)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Mili, L., Baldwin, T., Phadke, A.: Phasor measurement placement for voltage and stability monitoring and control. In: Proc. of the EPRI-NSF Workshop on Application of Advanced Mathematics to Power System, San Francisco, CA (1991)Google Scholar
  8. 8.
    Natarajan, K.S., White, L.J.: Optimum domination in weighted trees. Inform. Process. Lett. 7, 261–265 (1978)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Rautenbach, D., Volkmann, L.: The domatic number of block-cactus graphs. Discrete Math. 187, 185–193 (1998)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Zhao, Y.C., Kang, L.Y., Sohn, M.Y.: The algorithmic complexity of mixed domination in graphs. Theore. Comput. Sci. 412, 2387–2392 (2011)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  • Yu-Ting Li
    • 1
  • Jia-Jie Liu
    • 2
  • Yue-Li Wang
    • 1
  1. 1.Department of Information ManagementNational Taiwan University of Science and TechnologyTaipeiTaiwan, R.O.C.
  2. 2.Department of Information ManagementShih Hsin UniversityTaipeiTaiwan, R.O.C.

Personalised recommendations